Moscow Journal of Combinatorics and Number Theory

Convex sequences may have thin additive bases

Imre Z. Ruzsa and Dmitrii Zhelezov

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/moscow.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For a fixed c > 0 we construct an arbitrarily large set B of size n such that its sum set B + B contains a convex sequence of size c n 2 , answering a question of Hegarty.

Article information

Source
Mosc. J. Comb. Number Theory, Volume 8, Number 1 (2019), 43-46.

Dates
Received: 1 December 2017
First available in Project Euclid: 3 December 2018

Permanent link to this document
https://projecteuclid.org/euclid.moscow/1543854867

Digital Object Identifier
doi:10.2140/moscow.2019.8.43

Mathematical Reviews number (MathSciNet)
MR3864306

Zentralblatt MATH identifier
07063261

Subjects
Primary: 11B13: Additive bases, including sumsets [See also 05B10]

Keywords
convex sequences sumset additive basis

Citation

Ruzsa, Imre Z.; Zhelezov, Dmitrii. Convex sequences may have thin additive bases. Mosc. J. Comb. Number Theory 8 (2019), no. 1, 43--46. doi:10.2140/moscow.2019.8.43. https://projecteuclid.org/euclid.moscow/1543854867


Export citation

References

  • P. Hegarty, “Convex subsets of sumsets”, MathOverflow post, 2012, https://mathoverflow.net/questions/106817. The original formulation is contrapositive to ours, which is more convenient to state.
  • N. Hegyvári, “On consecutive sums in sequences”, Acta Math. Hungar. 48:1-2 (1986), 193–200.
  • T. Schoen and I. D. Shkredov, “On sumsets of convex sets”, Combin. Probab. Comput. 20:5 (2011), 793–798.
  • I. D. Shkredov, “On sums of Szemerédi–Trotter sets”, Tr. Mat. Inst. Steklova 289:1 (2015), 318–327. In Russian; translated in Proc. Steklov Inst. Math. \bf289:1 (2015), 300–309.